MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII SHIELDED BLADED ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII SHIELDED BLADED ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTB71
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: thoracoscopy.Event description: complaint 1 of 2: (b)(4).Complaint 2 of 2: (b)(4).[translation].I have just received a bag from the operating theatre of the visceral surgery department and it contains 2 trocars including packaging.In both cases, the item is ctb71 with an identical lot number (1514503) and in both cases the trocar is broken at the shaft.It all happened during a patient, i.E.An operation, and the surgeon was more than experienced (head physician of the department with senior physician as assistant).The tm also submitted an email summarizing the events mentioned by the healthcare user after she had communication with the healthcare user.She did state the patient was good.Additional information received via the customer via tm later on 30dec24: the tm stated new information was received, it seems there were two different trocars within the same prodcedure.The customer stated the following: [translation].Unfortunately, the whole event was a bit more complicated: there were two different trocars, one had the data i already given, but the second was a short variant (ref cts22) and unfortunately, we don't have any packaging for it anymore and also the box from which the article came was already disposed of this morning (the said trocar had been the last one).The colleagues in the hall then gave me the second trocar in the wrong outer packaging and since both trocars were broken, no one could easily recognize that these were specimens of different lengths.The chief physician i asked about the incident just told me that both fractures occurred during the ongoing operation, not during insertion or anything.Additional information received from an applied medical representative via email on 06jan25: the procedure took place on (b)(6) 2024.Both times the cannula broke and all pieces removed from the patient.This was not a robotic procedure.With both cannula the obturator was not inserted at the time of incident.Intervention: new trocar used.Patient status: no patient injury or illness was reported.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a fractured cannula shaft.The cannula wall thickness near the fracture location was measured and did not meet specifications.Based on the condition of the returned unit, it¿s likely that the reported event was due to the uneven cannula wall thickness making the cannula more susceptible to fracturing.Applied medical has performed a historical trend analysis and review of production records and no documentation was identified.
 
Event or Problem Description
Procedure performed: thoracoscopy.Event description: complaint 1 of 2: (b)(4) (mfr # 2027111-2025-00312).Complaint 2 of 2: (b)(4) (mfr # 2027111-2025-00311).[translation] i have just received a bag from the operating theatre of the visceral surgery department and it contains (b)(4) trocars including packaging.In both cases, the item is ctb71 with an identical lot number (1514503) and in both cases the trocar is broken at the shaft.It all happened during a patient, i.E.An operation, and the surgeon was more than experienced (head physician of the department with senior physician as assistant).I have sent a makeshift photo and you can roughly recognise the fracture lines.The (b)(6) also submitted an email summarizing the events mentioned by the healthcare user after she had communication with the healthcare user.She did state the patient was good.Additional information received via the customer via (b)(6) later on (b)(6) 2024: the (b)(6) stated new information was received, it seems there were two different trocars within the same prodcedure.The customer stated the following: [translation] unfortunately, the whole event was a bit more complicated: there were two different trocars, one had the data i already given, but the second was a short variant (ref (b)(4)) and unfortunately, we don't have any packaging for it anymore and also the box from which the article came was already disposed of this morning (the said trocar had been the last one).The colleagues in the hall then gave me the second trocar in the wrong outer packaging and since both trocars were broken, no one could easily recognize that these were specimens of different lengths.Stupid run.The chief physician i asked about the incident just told me that both fractures occurred during the ongoing operation, not during insertion or anything.Additional information received from an applied medical representative via email on 06jan 2025: (b)(6) confirmed only (b)(4) devices are returning.It was confirmed ctb71 lot 1514503 is correct.Cts22 lot unk will not be returning in its original packaging rather in another packaging.Both of the trocars were used on the same procedure.The procedure took place on (b)(6) 2024.Both times the cannula broke and all pieces removed from the patient.This was not a robotic procedure.With both cannula the obturator was not inserted at the time of incident.Additional information received from an applied medical representative via email on 21jan 2025: updated concomitant devices and patient status.It was confirmed there was no patient injury.The trocar was inserted the correct and provided way and there was no difficulty during insertion.Intervention: new trocar used.Patient status: no patient injury or illness was reported.

Brand Name
KII SHIELDED BLADED ACCESS SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21105398
Report Number2027111-2025-00312
Device Sequence Number8757997
Product Code GCJ
UDI-Device Identifier00607915125066
UDI-Public(01)00607915125066
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTB71
Device Catalogue Number101415501
Device Lot Number1514503
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown